GORDON G. BERGY, M.D.; EMILY B. FERGUS, M.D.; ROBERT A. BRUCE, M.D., F.A.C.P.
The opportunity to observe myocardial and metabolic responses to massive digitoxin poisoning was recently afforded us by a patient who ingested 75 tablets of digitoxin with suicidal intent. The salient clinical and electrocardiographic manifestations of previously reported cases of poisoning from digitalis and related glycosides are summarized in table 1.1-5
In addition, another case, not reported in the literature, has been included through the kindness of Dr. Paul N. G. Yu, of Rochester, N. Y.6 Our case is presented to show serial electrocardiographic changes, metabolic responses and pathologic examination of the heart obtained at autopsy.
A 61 year
GORDON G. BERGY, EMILY B. FERGUS, ROBERT A. BRUCE. ACUTE MASSIVE DIGITOXIN POISONING: REPORT OF A CASE AND REVIEW OF THE LITERATURE(ACUTE MASSIVE DIGITOXIN POISONING: REPORT OF A CASE AND REVIEW OF THE LITERATURE*). Ann Intern Med. 1957;46:964–976. doi: 10.7326/0003-4819-46-5-964
Download citation file:
Published: Ann Intern Med. 1957;46(5):964-976.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use